1995
DOI: 10.1001/archderm.131.7.856
|View full text |Cite
|
Sign up to set email alerts
|

Blue-black pigmentation of the legs associated with pefloxacin therapy

Help me understand this report

Search citation statements

Order By: Relevance

Paper Sections

Select...
1
1
1

Citation Types

1
8
0

Year Published

2002
2002
2018
2018

Publication Types

Select...
4
4

Relationship

0
8

Authors

Journals

citations
Cited by 26 publications
(9 citation statements)
references
References 0 publications
1
8
0
Order By: Relevance
“…Pigmentation associated with levofloxacin is extremely infrequent, and to our knowledge, only 1 case has been previously reported in the literature, 2 in a 68-year-old woman who showed blue-gray pigmentation in both legs after taking levofloxacin for 4 months. Similar findings have been described in association with other antibiotics, such as pefloxacin 3 and minocycline. Minocycline pigmentation is a well-known adverse effect, and 3 clinical forms can be distinguished.…”
supporting
confidence: 88%
“…Pigmentation associated with levofloxacin is extremely infrequent, and to our knowledge, only 1 case has been previously reported in the literature, 2 in a 68-year-old woman who showed blue-gray pigmentation in both legs after taking levofloxacin for 4 months. Similar findings have been described in association with other antibiotics, such as pefloxacin 3 and minocycline. Minocycline pigmentation is a well-known adverse effect, and 3 clinical forms can be distinguished.…”
supporting
confidence: 88%
“…Fluoroquinolones can additionally cause hyperpigmentation, which seems to be due to drugmelanin interaction, with impact on melanogenesis and deposition of melanin, which can persist for over a year. (63,(92)(93)(94).…”
Section: Drug Culpritsmentioning
confidence: 99%
“…We are developing some understanding of the pigmentation that is induced by some phototoxic drugs. For example, with the tetracyclines this appears to be drug complex deposition, whereas with the fluoroquinolones, this is via melanogenesis (63,(92)(93)(94).…”
Section: Other Effects Of Drug-induced Photosensitivitymentioning
confidence: 99%
“…Patients with low photo skin type (I and II) are known to be more susceptible than higher skin types, not only to solar irradiation but also psoralen phototoxic effects (16) and it seems reasonable to make the assumption that fluoroquinolone photosensitisation follows the same pattern. Regarding long‐term effects, evidence is emerging that some fluoroquinolones are associated with pigmentation deposition (17). Fluoroquinolone phototoxicity is in general caused by UVA wavelengths (315–400 nm) although recent work (data on file) has demonstrated that one member of the group extends into the blue light region (430 ± 30 nm) raising the possibility of a phototoxicity affecting the retina of the eye.…”
Section: Fluoroquinolone Antibioticsmentioning
confidence: 99%